MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC

HOLOGIC, INC. PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC
Catalog Number 902615
Health Effect - Clinical Code Injury (2348)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The customer, (b)(6), reported the panel of their panther instrument 19" pcap glass touch screen monitor detached because the rubber band that is holding it in place snapped but the monitor was still usable.Hologic fse replaced the monitor to resolve issue.Hologic's risk assessment was completed on 21dec2017 after the monitor was returned for evaluation.It wasn't until the initial investigation was complete that hologic identified that this could cause injury and would be considered a reportable event.There are two associated risks that hologic assessed.The risk of incorrect results: per hologic's risk assessment, there is no impact to results as the monitor is used to display the graphical user interface and the instrument can continue to run without the touch panel.The severity associated with incorrect results is negligible since the instrument will continue to function as expected.The risk of operator injury: per hologic's risk assessment, the safety impact for possible medical intervention caused by the falling glass panel would have a serious severity rating.According to the supplier, the glass panel is made of shatter resistant glass and has smooth rounded edges, therefore, injury due to broken glass is unlikely.Although the glass panel is shatter resistant and did not break, a customer safety risk exists whereby the glass panel could cause injury due to the force of the impact striking a bystander as it falls from the base.The glass panel weight is approximately 0.5 kilograms and at worst could cause reversible injury that might require professional medical intervention.There have been 2 instances of monitors becoming detached; however, no injury has occurred.

Brand Name
PANTHER INSTRUMENT
Common Device Name
IN-VITRO DIAGNOSTIC
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center dr.
san diego CA 92121
MDR Report Key7178250
Report Number2024800-2018-00002
Device Sequence Number19141848
Product Code LSL
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number902615
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;